MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK; PTA BALLOON DILATATION CATHETER
Catalog Number V1850100
Medical Device Problem Codes Material Puncture/Hole (1504); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos and video were provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the guidewire was allegedly exposed on the outside of the pta balloon.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the device was also returned for evaluation.An unknown wire was noted to be exiting from the device proximal guidewire port.The sample was returned to the manufacturing facility for additional evaluation where it was determined the wire was a mandrel used during the balloon coating process that was left in the device after the manufacturing step.The mandrel was not removed in the correct step and was not observed and removed during final manufacturing inspection.Three photos and one video provided for review.The three photos show a device with what looks to be an unknown wire protruding from a guidewire exit port.The provided video shows the clinician bending a catheter to show the unknown wire protruding from the device.Therefore, the investigation is unconfirmed for the reported puncture as the protruding wire was found to be a mandrel used during manufacturing and will be confirmed for the identified contamination.The root cause was determined to be manufacturing related and (b)(4) was initiated to the manufacturing facility due to the event.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D.4.(unique identifier udi) #), g3, h6 (device, component, method, result, conclusion).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VASCUTRAK
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21557339
Report Number2020394-2025-00298
Device Sequence Number18542064
Product Code PNO
UDI-Device Identifier00801741061677
UDI-Public(01)00801741061677(11)220430(17)250328(10)GFGQ3164
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue NumberV1850100
Device Lot NumberGFGQ3164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown